Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

September 17, 2021Chicot County, Arkansas

NWS Jackson, MS issued this special weather statement at Sep 17, 2021, 3:17 PM CDT for Chicot County, Arkansas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 17, 2021, 3:17 PM CDT (20:17 UTC)
Expired
Sep 17, 2021, 4:15 PM CDT
In force
58 min
Issued by
NWS Jackson, MS
Hail
0.00 in
Wind
30

County Chicot County, AR

The radar

The Jackson/Brandon,MS radar (KDGX), 179 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1251 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1251 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
503 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

233 
WWUS84 KJAN 172017
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
317 PM CDT Fri Sep 17 2021
 
ARZ074-075-172115-
Chicot AR-Ashley AR-
317 PM CDT Fri Sep 17 2021

...Thunderstorms producing locally heavy rainfall over 
northeastern Ashley and western Chicot counties...

At 316 PM CDT, Doppler radar was tracking a thunderstorm producing 
locally heavy rainfall over Montrose, or 12 miles west of Lake 
Village. This storm was nearly stationary.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Torrential rainfall is occurring with this storm and may 
         lead to localized flooding.

Locations impacted include...
Lake Village, Portland, Montrose and Snyder. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3313 9168 3331 9172 3335 9129 3322 9129
TIME...MOT...LOC 2016Z 232DEG 3KT 3329 9149 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

DL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Sep 17, 12:16 PM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Sep 17, 12:16 PM CDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Jackson MS
1216 PM CDT Fri Sep 17 2021

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion:

Widespread MVFR/IFR conditions this morning due to fog and low
ceilings have improved over the area. MVFR/VFR prevails for most
sites, though occasional low ceilings have continued to
intermittently lower ceilings to IFR. This is expected to continue
with scattered showers and thunderstorms also possible. Activity
will diminish overnight but ceilings and visibilities will likely
deteriorate as temperatures fall and most sites will see MVFR/IFR
conditions overnight into tomorrow morning due to low clouds
and/or fog. /86/

&&

.DISCUSSION...
Deep tropical moisture remains in place this morning and isolated
shower activity is becoming more widespread. This is expected to
continue into the afternoon and thunderstorms will likely also
become more common. Overcast skies overspread much of the area
currently, and visible satellite imagery indicates this is not
likely to change. Some infrequent breaks in the clouds are
possible into the afternoon and where this happens some areas
could see sufficient warming to help foster a briefly stronger
thunderstorm or two, though storms today are expected to remain
below severe limits. Rain chances continue overnight, with shower
coverage becoming more isolated. /86/

Prior discussion below:

Today-tonight...

Today: This morning, upper low is becoming cutoff over the Red
River region in S OK & N TX. Further E, remnant low of Nicholas
continue to meander over S central LA near the Baton Rouge area.
The cutoff upper low is progged to drift SE through the day.
Increased mid-level ascent, left exit region divergence &
increased low-level return flow will combine with low-level
moisture flux/convergence for convection today. With persistent
soupy tropical moisture around 2 inches & previously mentioned
synoptic & sfc support, widespread to numerous afternoon
showers/heavy downpours & some storms are possible. Low-level
temps will be a touch warmer than Thurs, which will support highs
in the low-mid 80s.

Tonight: Cutoff low will continue to drift SE into E TX/W LA, with
continued low-level moisture feed through the overnight hours. High
moisture will persist & any remnant sfc convergence will remain just
W of the MS River. Any heavier rain/storms should wind down by
early evening, but some showers are possible overnight. Widespread
clouds & persistence for lows are expected in the low 70s. /DC/

Saturday through Tuesday:

The remnant low leftover from Nicholas will continue to linger
across Louisiana and gradually evolve into an inverted surface
trough. Meanwhile, further aloft, broad/flat ridging will extend
across the southern CONUS with a cutoff closed low drifting
southeast from the Southern Plains into the Lower Mississippi
Valley. Southerly low-level flow will continue to supply deep
tropical moisture characteristic of 2-2.25" PWATs into the region,
which combined with the upper low will support numerous showers and
thunderstorms Saturday and Sunday. While peak coverage will be
diurnally driven, at least scattered showers are expected to
continue through the overnight hours. This activity will also get an
early start with coverage ramping up fairly quickly through the mid
to late morning hours. Copious cloud cover and precipitation will
hold afternoon high temperatures in the low to mid 80s with upper
70s possible for locations that see earlier development during the
morning.

By Monday and Tuesday, the closed low will begin to open into a weak
shortwave trough and lift northeast as a potent northern stream
trough dives through the Rockies and into the Central Plains. Drier
air will also be moving in aloft which will shunt the higher ThetaE
air further east. While showers and thunderstorms will remain likely
on Monday, the greatest rain chances will be along and east of the I-
55 corridor. Tuesday will see the lowest coverage of showers and
thunderstorms as the region will be in the wake of the departing
upper low with low-level winds veering to out of the west. This will
continue to support somewhat drier air and less forcing, which will
in turn keep showers more scattered in nature compared to previous
days.

While a few strong storms cannot be ruled out through Tuesday,
severe weather is not expected. Instability will be limited by cloud
cover and an early start to precipitation and lapse rates will be
nearly moist adiabatic owing to the tropical airmass. Nevertheless,
weak low-level flow could help foster weakly organized cold pools
with a few strong wind gusts possible. Isolated flash flooding will
also be possible with any slow moving storms and heavier rainfall
rates, but this threat will be localized. Will keep the HWO/graphics
clear of hazards at this time.

Tuesday night through Friday:

The aforementioned northern stream trough will swing through the
Mississippi Valley Tuesday evening with an attendant cold front
pushing through the area. Showers and perhaps a thunderstorm will be
possible along the advancing front Tuesday night. Global guidance
continues to remain in good agreement on the front clearing the area
and pushing to the coast by Wednesday evening. A much drier and
cooler fall airmass will quickly filter in behind the front with dew
points dropping into the low to mid 50s. Dry and cool weather will
continue late week and into next weekend with overnight low
temperatures in the low to upper 50s and daytime highs peaking in
the upper 70s to around 80. /TW/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       85  72  83  71 /  87  54  88  39
Meridian      83  70  81  69 /  88  60  89  43
Vicksburg     86  72  84  71 /  81  45  86  33
Hattiesburg   84  72  83  71 /  79  52  88  30
Natchez       84  71  84  70 /  72  39  86  26
Greenville    84  71  83  69 /  77  47  89  45
Greenwood     86  71  83  69 /  81  50  88  45

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

LP
Hazardous weather outlook, Sep 17, 2:09 PM CDT, 1 hour 8 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
209 PM CDT Fri Sep 17 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
181915-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
209 PM CDT Fri Sep 17 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Saturday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Thursday.

20

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Special weather statement, Sep 17, 3:17 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
317 PM CDT Fri Sep 17 2021

ARZ074-075-172115-
Chicot AR-Ashley AR-
317 PM CDT Fri Sep 17 2021

...Thunderstorms producing locally heavy rainfall over
northeastern Ashley and western Chicot counties...

At 316 PM CDT, Doppler radar was tracking a thunderstorm producing
locally heavy rainfall over Montrose, or 12 miles west of Lake
Village. This storm was nearly stationary.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Torrential rainfall is occurring with this storm and may
         lead to localized flooding.

Locations impacted include...
Lake Village, Portland, Montrose and Snyder.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3313 9168 3331 9172 3335 9129 3322 9129
TIME...MOT...LOC 2016Z 232DEG 3KT 3329 9149

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

DL

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.